Alert archive / South Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 162, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 21, 2006, 5:52 PM EDT for Darlington County, South Carolina. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2006, 5:52 PM EDT (21:52 UTC)
- Expired
- Jun 21, 2006, 6:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
County Darlington County, SC
The radar
The Columbia radar (KCAE), 112 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1960 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KILM 212153
SVRILM
SCC031-212215-
/O.NEW.KILM.SV.W.0162.060621T2152Z-060621T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
552 PM EDT WED JUN 21 2006
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA
THIS INCLUDES THE CITIES OF...HARTSVILLE...DARLINGTON
* UNTIL 615 PM EDT
* AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND WEATHER
SPOTTERS INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE
HAIL ON THE DARLINGTON - CHESTERFIELD COUNTY LINE...JUST WEST OF
THE TOWN OF NORTH HARTSVILLE...DRIFTING SOUTHEAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTH HARTSVILLE BY 610 PM EDT
HARTSVILLE BY 615 PM EDT
OTHER SEVERE THUNDERSTORMS MAY DEVELOP AND DROP LARGE HAIL ACROSS
THE NORTHERN HALF OF DARLINGTON COUNTY THROUGH 615 PM.
LAT...LON 3454 7984 3437 8028 3432 8023 3435 8018
3417 8011 3437 7969
$$
TRA2 follow-up statements
000
WWUS52 KILM 212159
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
558 PM EDT WED JUN 21 2006
SCC031-212215-
/O.CON.KILM.SV.W.0162.000000T0000Z-060621T2215Z/
DARLINGTON SC-
558 PM EDT WED JUN 21 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR DARLINGTON COUNTY...
AT 553 PM EDT...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WERE LOCATED NEAR
HARTSVILLE...AND NEAR DARLINGTON. THESE STORMS WERE DRIFTING TO THE
SOUTH AND SOUTHEAST AT LESS THAN 10 MPH.
AT 657 PM...THE DARLINGTON COUNTY JETPORT REPORTED A WIND GUST TO 58
MPH WITH THIS SEVERE THUNDERSTORM. REMAIN INDOORS AND AWAY FROM
WINDOWS UNTIL THESE STORMS PASS YOUR LOCATION.
IN ADDITION TO HAIL AND DAMAGING WINDS...LOCALIZED MINOR FLOODING
MAY RESULT FROM THESE STORMS...PARTICULARLY IN LOW LYING AND
NORMALLY POOR DRAINAGE AREAS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HARTSVILLE...NORTH HARTSVILLE...AUBURN AND 8 MILES EAST OF CLYDE BY
615 PM EDT.
LAT...LON 3454 7984 3437 8028 3432 8023 3435 8018
3417 8011 3437 7969
$$
TRA000
WWUS52 KILM 212215
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
614 PM EDT WED JUN 21 2006
SCC031-212224-
/O.EXP.KILM.SV.W.0162.000000T0000Z-060621T2215Z/
DARLINGTON SC-
614 PM EDT WED JUN 21 2006
...THE SEVERE THUNDERSTORM WARNING FOR DARLINGTON COUNTY EXPIRES AT
615 PM EDT...
A LINE OF VERY STRONG THUNDERSTORMS CONTINUES MOVING SLOWLY SOUTH
ACROSS DARLINGTON COUNTY. HAIL THE SIZE OF MARBLES AND WIND GUSTS OF
40 TO 50 MPH REMAIN POSSIBLE WITH THESE STORMS AS THEY MOVE TOWARD
LYDIA...DARLINGTON...AND EVENTUALLY LAMAR.
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO CLOSELY MONITOR THESE
STORMS ON RADAR...IF THEY BECOME STRONGER A WARNING WILL BE ISSUED.
LAT...LON 3454 7984 3437 8028 3432 8023 3435 8018
3417 8011 3437 7969
$$
TRAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:58 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 21, 2:58 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 258 PM EDT WED JUN 21 2006 .SHORT TERM /TODAY THROUGH FRIDAY/... ORGANIZED CONVECTION OCCURRING AHEAD OF SHORT WAVE JUST TO THE NORTH OF THE COUNTY WARNING AREA. A FEW ISOLATED SHOWERS HAVE RAPIDLY DEVELOP AND THEN RAPIDLY COLLAPSE ALONG THE SEA-BREEZE OVER NEW HANOVER COUNTY. THE CONVECTION TO THE NORTH IS IS ASSOCIATED WITH SHORTWAVE IN THE WEST-NORTH FLOW AND WEAK AT THAT. SO FOR THIS EVENING WILL GO FOR A CHANCE OF THUNDERSTORMS MAINLY NORTH OF A DARLINGTON TO WILMINGTON LINE AND SLIGHT CHANCE TO THE SOUTH. ON THURSDAY AND FRIDAY WILL CONTINUE WITH AN SLIGHT CHANCE OF CONVECTION WITH TEMPERATURES REMAINING IN THE MID 90S INLAND TO NEAR 90 AT THE BEACHES. WILL PLACE THE FOCUS OF CONVECTION ALONG THE SEA BREEZE. && .LONG TERM /MONDAY NIGHT THROUGH TUESDAY/... MORE PROBLEMATIC FORECAST WITH SOUTHEAST FLOW ESTABLISHED AND FRONTAL BOUNDARY BECOMING STATIONARY. THE MODELS CONTINUE TO TRY TO DEVELOP LOW OFF THE SOUTHEAST COAST. MODELS ARE VERY INCONSISTENT IN THE THERE HANDLING OF THIS SYSTEM SO AT THIS TIME WILL GO WITH A CHANCE OF PRECIPITATION WITH ON SHORE FLOW THROUGH THE PERIOD. FOR TEMPERATURES STAYED AT CLIMO OR JUST BELOW. && .AVIATION... THE SEABREEZE BOUNDARY...ANY LINGERING OUTFLOW BOUNDARIES AND THE SURFACE TROUGH TO THE NORTH OF THE AREA COULD ACT AS A FOCUS FOR CONVECTION THIS AFTERNOON INTO THIS EVENING. HOWEVER...THE CHANCES OF A STORM ACTUALLY IMPACTING A TERMINAL REMAIN TOO LOW TO WARRANT MENTION IN THE TAF/S AT THIS TIME. PATCHY FOG IS POSSIBLE OVERNIGHT...WITH VISIBILITIES POSSIBLY LOWERING INTO THE MVFR CATEGORY. IF RAINFALL DOES OCCUR AT ANY TERMINAL...VISIBILITIES COULD POTENTIALLY FALL EVEN LOWER. && .MARINE... MAIN FEATURE IN THE SHORT TERM WILL BE BERMUDA HIGH PRESSURE...WITH A BIT MORE OF A SE WIND DIRECTION DUE TO THE POSITION OF THE RIDGE AXIS TO OUR NORTH. FRI-SAT WILL SEE A LOW CENTER IN THE EASTERLIES MAKING ITS WAY TOWARD THE FL/GA COAST. EVEN THO THE WRF...GFS...AND OTHER MODELS ALL SHOW SUCH A FEATURE...NHC IS NOT EXPECTING TROPICAL DEVELOPMENT. THEREFORE WILL FAVOR THE WEAKER GFS SOLUTION. EXPECT A DECENT SE SWELL THROUGH THE PERIOD...BUT WILL KEEP THINGS AT LEAST A FOOT BELOW WW3 FOR MUCH OF THE TIME AS EVEN THE GFS SEEMS TO PICK UP WINDS A BIT TOO MUCH. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...NONE. MARINE...NONE. && SHORT TERM...HAWKINS LONG TERM...HAWKINS AVIATION...HAWKINS MARINE...HAWKINS
Hazardous weather outlook, Jun 21, 3:20 PM EDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WILMINGTON NC 320 PM EDT WED JUN 21 2006 NCZ087-096-097-099>101-SCZ017-023-024-221200- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON- 320 PM EDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING MAY BECOME STRONG TO SEVERE. SOME OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS...LARGE HAIL AND FREQUENT LIGHTNING. IN ADDITION...THE THUNDERSTORMS WILL BE SLOW MOVING AND MAY PRODUCE LOCALLY HEAVY RAINFALL. FLOODING OF LOW-LYING AND POOR DRAINING AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. SCZ032>034-039-046-221200- FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 320 PM EDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING MAY BECOME STRONG TO SEVERE. SOME OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS...LARGE HAIL AND FREQUENT LIGHTNING. IN ADDITION...THE THUNDERSTORMS WILL BE SLOW MOVING AND MAY PRODUCE LOCALLY HEAVY RAINFALL. FLOODING OF LOW-LYING AND POOR DRAINING AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. AMZ250-252-254-256-221200- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 320 PM EDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING MAY BECOME STRONG TO SEVERE. SOME OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS...LARGE HAIL AND FREQUENT LIGHTNING. IN ADDITION...HEAVY RAINFALL MAY REDUCE VISIBILITIES TO 1 NM OR LESS AT TIMES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. JAQ
In the hours before
Special weather statement, Jun 21, 3:59 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 359 PM EDT WED JUN 21 2006 NCZ087-096-212200- ROBESON-BLADEN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN 359 PM EDT WED JUN 21 2006 ...STRONG TO SEVERE THUNDERSTORMS MOVING TOWARD ROBESON AND BLADEN COUNTIES... AT 355 PM...A LINES OF STRONG TO SEVERE THUNDERSTORMS WAS LOCATED FROM RAEFORD TO THE SOUTH OF FAYETTEVILLE. THESE THUNDERSTORMS WERE MOVING TO THE SOUTHEAST AT 25 MPH. THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING DAMAGING WINDS AND SOME HAIL. ALSO FREQUENT DEADLY LIGHTNING AND HEAVY RAIN CAN BE EXPECTED WITH PONDING OF WATER ON ROADWAYS AND LOW-LYING AREAS. THESE THUNDERSTORMS WILL BE ENTERING THE NORTHERN PORTIONS OF ROBESON AND BLADEN COUNTY BY 4 PM AND REACH INTO LUMBERTON AND ELIZABETHTOWN BETWEEN 420 AND 430 PM. HAWKINS
Special weather statement, Jun 21, 5:11 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 511 PM EDT WED JUN 21 2006 NCZ087-096-097-SCZ017-023-024-212215- ROBESON-BLADEN-PENDER-MARLBORO-DARLINGTON-DILLON- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW... SURF CITY...BENNETTSVILLE...DARLINGTON...DILLON 511 PM EDT WED JUN 21 2006 ...STRONG STORMS PUSHING SLOWLY SOUTH... AT 510 PM...A BROKEN LINE OF THUNDERSTORMS EXTENDS FROM SOCIETY HILL IN DARLINGTON COUNTY...EAST TO MAPLE HILL IN PENDER COUNTY. THIS AREA OF STORMS IS MOVING SLOWLY SOUTH AT 5 TO 10 MPH. THE STORMS COULD PRODUCE DANGEROUS LIGHTNING...GUSTY WINDS...AND POSSIBLE HAIL. HEAVY RAIN WILL ALSO ACCOMPANY THE STORMS WITH AS MUCH AS TWO INCHES OF RAIN IN AN HOUR POSSIBLE. IF STORMS ARE APPROACHING YOUR AREA...MOVE INDOORS. MOTORIST SHOULD PREPARE FOR HAZARDOUS DRIVING CONDITIONS AS WELL. 43
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:08 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Marlboro | 45 min |
| Jun 21, 6:27 PM EDT | Severe Thunderstorm Warning | ILM | Darlington | 48 min |
| Jun 21, 6:48 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Marion | 57 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.